MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Fever (1858); Cholangitis (4821); Hyperphosphatemia (4828); Bacteremia (4846)
Date of Event 03/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.
 
Event or Problem Description
On (b)(6) 2026, a 60-year-old male patient, enrolled into the boombox study with a history of metastatic colorectal cancer to the liver, underwent histotripsy treatment.A single hepatic lesion was treated in segment viii.The treatment comprised two overlapping planned treatment volumes (ptvs) for a total treatment volume of approximately 67cc.The patient had prior chemotherapy, y90 radioembolization therapy to both hepatic lobes in 2023, and histotripsy to segment v/viii on (b)(6) 2026.In the interval between histotripsy treatments (b)(6), the patient underwent hepatic artery infusion (hai) pump treatment with floxuridine (fudr) therapy.The patient had continued disease progression with significant tumor burden and compromised liver function prior to the second histotripsy procedure.Post-procedurally, the patient developed fever and was admitted on (b)(6) for further evaluation.Blood cultures were positive for clostridium species, and the clinical presentation was consistent with cholangitis with associated bacteremia.Ct imaging on the day of admission showed a lesion with gas in the right side of the liver, likely related to the histotripsy treatment.It also showed thickening of the wall in the ascending colon and rectum, which was thought to be due to portal colonopathy or inflammation/infection of the colon or rectum not thought to be procedurally related.The patient was treated with intravenous antibiotics.Following discharge from hospitialization on (b)(6), the patient experienced ongoing clinical decline, including persistent weakness and elevated alkaline phosphatase levels (baseline on (b)(6) - 320 u/l; pod 14 - 965 u/l).The patient has since been taken off antibiotics, but he has not returned to his pre-procedural baseline based on information available at the time of filing.According to the treating physician, the patient's overall clinical course is confounded by progressive underlying metastatic disease with increasing tumor burden and limited remaining therapeutic options, making definitive attribution of the clinical decompensation to any single cause difficult given the multifactorial clinical context.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key24958724
Report Number3027664504-2026-00014
Device Sequence Number18720968
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale